U.S. doctors online nowAsk doctors free
Fort Myers, FL
A 57-year-old female asked:

I fotgot to take my prozac (fluoxetine).for 2 weeks,i now am feeling anxious is this from forgeting my med. i have been on it for years?

2 doctor answers8 doctors weighed in
Dr. Robert Isaacs
Family Medicine 39 years experience
Missing Prozac (fluoxetine): Yes, if you have been off it for 2 weeks that is enough time for it to have been eliminated from your body. Did you have feelings of anxiety and being anxious before you started Prozac (fluoxetine)? If so, then that does suggest that the anxious feelings you have now are due to having stopped it.
Dr. Heidi Fowler
Psychiatry 25 years experience
Anxiety: Your list of conditions shows you have an anxiety disorder. Your increased anxiety may be for two reasons. The first is that you are no longer benefitting from the effect of the prozac. The second reason is that your body may having a reaction from abruptly coming off this medication. That can happen with the SSRI class of medications.
Dr. Qusai Bharmal
Geriatric Psychiatry 19 years experience
Fluoxetine has a long half life and it can last for upto 2 weeks in your blood. If you have been using it for some time for anxiety disorder, you need to see your doctor for a different, possibly more effective medication.
May 9, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 10, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.